Alert archive / Arizona / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 4, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jun 29, 2016, 2:57 PM MST for Yavapai County, Arizona. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2016, 2:57 PM MST (21:57 UTC)
- Expired
- Jun 29, 2016, 3:15 PM MST
- In force
- 18 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
County Yavapai County, AZ
The radar
The Las Vegas radar (KESX), 158 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.0 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -269 J/kg
- Mixed-layer LCL
- 2095 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
170
WUUS55 KFGZ 292157
SVRFGZ
AZC025-292215-
/O.NEW.KFGZ.SV.W.0004.160629T2157Z-160629T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
257 PM MST WED JUN 29 2016
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN YAVAPAI COUNTY IN WEST CENTRAL ARIZONA...
* UNTIL 315 PM MST
* AT 257 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR DIAMOND M RANCH...OR 44 MILES
EAST OF KINGMAN...AND MOVING NORTH AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
CROSS MOUNTAIN.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 94 AND 106.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3527 11333 3537 11327 3520 11301 3504 11324
3510 11333
TIME...MOT...LOC 2157Z 190DEG 17KT 3529 11325
$$
MASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 10:00 AM MST, 4 hours 57 minutes earlier.
Area forecast discussion, Jun 29, 10:00 AM MST, 4 hours 57 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 1000 AM MST WED JUN 29 2016 .SYNOPSIS...Shower and thunderstorm activity will be on the increase over the next few days as a moist southerly flow develops across Arizona. Expect storms each day with the best potential for heavy rain arriving on Thursday and Friday. && .DISCUSSION...The PW off the KFGZ 12Z sounding is the same as yesterday morning (~0.75 inch). Stearing flow is southeast-northwest south of the south of the Mogollon Rim...and west to east-northeast north of the Rim. Storm motion today will be 10 to 15 MPH so local heavy rain is possible. No updates for today planned. && .PREV DISCUSSION /246 AM MST/...High pressure centered over the four corners region will gradually drift to a position over Texas during the next few days. For today...ample moisture is situated across northern Arizona. As daytime heating progresses and instability builds another round of thunderstorms is expected across northern Arizona. Storms will be most numerous along and south of a line extending from the Grand Canyon southeastward through Flagstaff and Show Low. Heavy rain will be possible with stronger storms with 1 to 2 inch downpours possible. As always gusty winds, small hail and cloud- to-ground lightning with storms. Pretty typical monsoon stuff. For Thursday through Saturday...Southerly flow will deliver deep monsoon moisture with widespread showers and thunderstorms. The deepest moisture will be located from the Mogollon Rim southward where storms will be the most numerous. At this time the best combination of flow, instability and moisture will be on Thursday and Friday roughly along and west of a Payson-Flagstaff-Grand Canyon line. Looks like the highest potential for heavy rain producing storms so far this monsoon. Stay tuned as details emerge. From Sunday onward...A drier and stabilizing westerly flow develops. Most areas across northern Arizona will see only a slight chance of showers and storms. The only exception will be the mountain areas along the Arizona/New Mexico border where lingering moisture will result in scattered storms. && .AVIATION...For the 18Z Package...Scattered to numerous TSRA expected to develop today with the focus of activity over the higher terrain of northern AZ. Locally heavy rain, small hail, and gusty winds possible with storms. Coverage of showers and thunderstorms will decrease overnight. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...An active monsoon weather pattern will continue through the week with scattered to numerous showers and thunderstorms each day. An increase in moisture will raise the threat for heavy rain by Thursday. Gusty outflow winds also possible near any shower or storms. Friday through Sunday...Active monsoon weather continues through Saturday with close to average temperatures. A downturn in thunderstorm activity is possible by Sunday or early next week. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...MAS AVIATION...JJ FIRE WEATHER...MCS For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Special weather statement, Jun 29, 12:27 PM MST, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1227 PM MST WED JUN 29 2016 AZZ008-292000- YAVAPAI COUNTY MOUNTAINS AZ- 1227 PM MST WED JUN 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL YAVAPAI COUNTY UNTIL 100 PM MST... AT 1227 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 22 MILES SOUTH OF SELIGMAN...OR 30 MILES NORTHWEST OF CHINO VALLEY... MOVING EAST AT 15 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WEST CENTRAL YAVAPAI COUNTY. LAT...LON 3490 11299 3507 11305 3512 11290 3492 11285 TIME...MOT...LOC 1927Z 265DEG 11KT 3501 11291 MAS
Special weather statement, Jun 29, 12:48 PM MST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1248 PM MST WED JUN 29 2016 AZZ015-292015- WESTERN MOGOLLON RIM AZ- 1248 PM MST WED JUN 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COCONINO COUNTY UNTIL 115 PM MST... AT 1248 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BELLEMONT...OR 15 MILES NORTHWEST OF FLAGSTAFF. THIS STORM WAS NEARLY STATIONARY. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL COCONINO COUNTY. LAT...LON 3523 11185 3530 11193 3535 11186 3526 11177 TIME...MOT...LOC 1948Z 251DEG 3KT 3529 11186 MAS
Special weather statement, Jun 29, 1:06 PM MST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 106 PM MST WED JUN 29 2016 AZZ015-292045- WESTERN MOGOLLON RIM AZ- 106 PM MST WED JUN 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COCONINO COUNTY UNTIL 145 PM MST... AT 105 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER WILLIAMS...OR 29 MILES WEST OF FLAGSTAFF...MOVING EAST AT 10 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WILLIAMS...KAIBAB LAKE CAMPGROUND AND DOGTOWN LAKE CAMPGROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLOWING AND PONDING WATER ON ROADS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3516 11221 3532 11223 3536 11202 3519 11200 TIME...MOT...LOC 2005Z 261DEG 7KT 3526 11214 MAS
Special weather statement, Jun 29, 1:31 PM MST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 131 PM MST WED JUN 29 2016 AZZ015-292115- WESTERN MOGOLLON RIM AZ- 131 PM MST WED JUN 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COCONINO COUNTY UNTIL 215 PM MST... AT 129 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR KACHINA VILLAGE AND SOUTHWEST FLAGSTAFF. THIS STORM WAS NEARLY STATIONARY. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... KACHINA VILLAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO WATER FLOWING OVER ROADS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3518 11180 3518 11170 3508 11169 3509 11180 TIME...MOT...LOC 2029Z 000DEG 0KT 3514 11174 MAS
Special weather statement, Jun 29, 1:34 PM MST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 134 PM MST WED JUN 29 2016 AZZ015-292100- WESTERN MOGOLLON RIM AZ- 134 PM MST WED JUN 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COCONINO COUNTY UNTIL 200 PM MST... AT 133 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DOWNTOWN FLAGSTAFF AND NORTH FLAGSTAFF. THIS STORM WAS NEARLY STATIONARY. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FLAGSTAFF...HUTCHISON ACRES...TIMBERLINE AND LITTLE ELDEN SPRING HORSE CAMP. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLOWING AND PONDING WATER. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3524 11154 3520 11166 3529 11172 3532 11155 TIME...MOT...LOC 2033Z 179DEG 0KT 3525 11163 MAS
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 5:15 PM MST | Flash Flood Warning | FGZ | Gila | 3 hr |
| Jun 28, 5:21 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 24 min |
| Jun 29, 12:27 PM MST | Special Weather Statement | FGZ | Yavapai | 33 min |
| Jun 29, 12:48 PM MST | Special Weather Statement | FGZ | 27 min | |
| Jun 29, 1:06 PM MST | Special Weather Statement | FGZ | 39 min | |
| Jun 29, 1:15 PM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
| Jun 29, 1:31 PM MST | Special Weather Statement | FGZ | 44 min | |
| Jun 29, 1:34 PM MST | Special Weather Statement | FGZ | 26 min | |
| Jun 29, 2:31 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 29 min |
| Jun 29, 3:30 PM MST | Special Weather Statement | FGZ | 30 min | |
| Jun 29, 4:03 PM MST | Areal Flood Advisory | FGZ | Coconino, Gila, Navajo | 3 hr |
| Jun 29, 4:54 PM MST | Flash Flood Warning | FGZ | Coconino, Gila | 111 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.